Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Staphylokokken
Aug 14, 2006

Hi there...I m infected by this staphylokkoken (MRSA?) and have terrible blisters on my penis. I was first 10 days on Augmentin (co-aminoxid) and the blisters came back after 1 week. My doctor put me on 20 days bactrim and it all seem to work well (beside the side effects). But again, after around 2 weeks, the open wounds are back on my penis. The lab test showed no resitant to bactrim, previously. He said the only chance is another bactrim treatment for 30 days or more. I worry about side effect and believe if 10 and 20 days did not work, why should another 30 days work? Should I just give myself time and not pressure with more antibiotic? I also had shingles recently. My CD4 are around 600 and VL at around 100'000. Thanks for your help. Pat/Germany

Response from Dr. Young

Pat, thanks for your post.

There are several antibiotics that are effective against methicillin-resistant Staph (MRSA)-- not every isolate is sensitive to every antibiotic, and like HIV, drug resistance testing determines the options.

If Bactrim (Sulfamethoxazole, Septra) doesn't work, other options include doxycycline, linezolid (Zyvox) or IV vancomycin (Vancocin). We'll often add rifampin and/or mupirocin (Bactroban) to the regimen to aid with eradication of the bug.

Hope this helps, BY



Previous
Can Atripla be taken in the morning
Next
How long for absorption of meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement